MAUDE Adverse Event Report: Covidien EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

Covidien EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-07-150-120
Medical Device Problem Codes Difficult to Remove (1528); Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during treatment of critical limb ischemia with rest pain in the left lower extremity, an everflex entrust 7 x 150 x 120 stent was used to treat a calcified chronic total occlusion in the proximal left superficial femoral artery, with stent placement for dissection.The target vessel diameter was 6 mm, with severe lesion calcification and moderate tortuosity.A hostile aortic bifurcation was reported, with multiple episodes of sheath prolapse during the procedure.The vessel was pre-dilated with a 5 mm x 200 mm sterling balloon, and the instructions for use were followed without issue.After approximately 6 cm of stent deployment, the thumb wheel became difficult to rotate and subsequently locked.Troubleshooting by opening the delivery-system handle was attempted; however, tremendous resistance was encountered while retracting the silver inner sheath.The entire system was attempted to be removed which stretched the stent from the proximal sfa across the sfa and into the distal eia.  a femoral cutdown was needed to remove the stent.The eia and cfa portions were removed but the proximal sfa segment was left behind.This segment was later refined with a covered stent(viabahn).Upon removal, the cook ansel 7 fr, 45 cm sheath had considerable sheath disruption with exposed braiding wires.It was speculated that the sheath condition played a part in the stent deployment difficulties.The device was not safely removed from the patient.The procedure was completed with surgical explantation and adjunctive endovascular repair.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
Covidien
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
Covidien
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353(091)708096
MDR Report Key50219833
Report Number2183870-2026-00378
Device Sequence Number13339504
Product Code NIP
UDI-Device Identifier00821684051474
UDI-Public(01)00821684051474(17)280410(10)C080927(20)02
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEVD35-07-150-120
Device Lot NumberC080927
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2026
Initial Report FDA Received Date08/12/2026
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale